MAUDE Adverse Event Report: Wilson-Cook Medical Inc (Cook Endoscopy) SAVARY-GILLIARD DILATOR; Dilator, Esophageal

Wilson-Cook Medical Inc (Cook Endoscopy) SAVARY-GILLIARD DILATOR; Dilator, Esophageal
Model Number G21383
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
During cleaning of a cook savary-gilliard dilator, it was reported that the little metal tip came out.This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a red bio bag.The lot number is etched on the side of the device and matches the report.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with metal tip taped to the side of the dilator.The distal tip was split and could have contributed to the metal tip being displaced/removed.The device was looked at under magnification, and we can confirm that the distal tip is split and this could be due to the metal cannula coming out of the distal end.The metal cannula was measured and the cannula is within specification but the distal tip of the savary could not be measured due to the split at the distal tip.No other anomalies were detected with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the device confirmed the report, the metal cannula was measured to be within our manufacturing specification, and the distal tip was split.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The ifu includes the follow precaution: reusability of a device depends, in large part, on care of device by user.Factors involved in prolonging life of this device include but are not limited to: thorough cleaning following instructions provided in this booklet.During cleaning, inspect the integrity and the function of the device to determine advisability of reuse.If kinks, bends or breaks exist do not use.The ifu also includes the following warning: "the maximum service temperature for the dilator is 50c.Exposing the dilator to temperatures greater than 50c may compromise the performance of the device." prior to distribution, all savary-gilliard esophageal dilators are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.There have been no other similar occurrences reported during the time period reviewed.Therefore, this report represents an isolated occurrence.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
SAVARY-GILLIARD DILATOR
Common Device Name
Dilator, Esophageal
Manufacturer (Section D)
Wilson-Cook Medical Inc (Cook Endoscopy)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
Wilson-Cook Medical Inc (Cook Endoscopy)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 27105
+1(336)744-0157
MDR Report Key50882065
Report Number1037905-2026-00576
Device Sequence Number10755008
Product Code KNQ
UDI-Device Identifier00827002213838
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21383
Device Catalogue NumberSGD-18-70
Device Lot NumberW4987444
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/09/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2025
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown